Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 295, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 5, 2011, 11:49 AM CDT for 4 counties in Kentucky. It was in force for 41 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2011, 11:49 AM CDT (16:49 UTC)
- Expired
- Jun 5, 2011, 12:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, KY, Logan County, KY, Ohio County, KY, Warren County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 11:51 AM CDT | HAIL 0.7 | Mchenry, KY | |
| Jun 5, 11:58 AM CDT | TSTM WND DMG | Rochester, KY | TREE DOWN IN ROCHESTER |
| Jun 5, 12:12 PM CDT | HAIL 0.75 | Cromwell, KY | |
| Jun 5, 12:33 PM CDT | HAIL 0.5 | 13 Nw Bowling Green, KY | HAIL COVERING NATCHER PARKWAY AT MILE MARKER 13 WITH TRAFFIC AT A STANDSTILL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2600 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
855
WUUS53 KLMK 051649
SVRLMK
KYC031-141-183-227-051730-
/O.NEW.KLMK.SV.W.0295.110605T1649Z-110605T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1149 AM CDT SUN JUN 5 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN OHIO COUNTY IN NORTHWEST KENTUCKY...
BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHWESTERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHWESTERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1230 PM CDT
* AT 1144 AM CDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE FROM PRENTISS TO 9 MILES SOUTHWEST OF
ROCKPORT...MOVING SOUTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL IMPACT...
MORGANTOWN...
LOGANSPORT AND OAK GROVE...
GILSTRAP AND PROVO...
ABERDEEN AND EDEN...
MONFORD AND SOUTH HILL...
HAIL AT LEAST ONE INCH IN DIAMETER IS ALSO LIKELY FROM THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF STORMS WITH DAMAGING WINDS...DESTRUCTIVE
HAIL...AND LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3707 8707 3708 8694 3711 8690 3712 8691
3713 8694 3717 8693 3718 8691 3722 8691
3727 8699 3732 8700 3735 8703 3745 8668
3716 8640 3696 8707
TIME...MOT...LOC 1648Z 309DEG 25KT 3731 8685 3723 8710
WIND...HAIL 60MPH 1.00IN
$$
132 follow-up statements
738
WWUS53 KLMK 051716
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1216 PM CDT SUN JUN 5 2011
KYC031-141-183-227-051730-
/O.CON.KLMK.SV.W.0295.000000T0000Z-110605T1730Z/
OHIO KY-BUTLER KY-WARREN KY-LOGAN KY-
1216 PM CDT SUN JUN 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR NORTHWESTERN LOGAN...NORTHWESTERN WARREN...BUTLER AND
SOUTHEASTERN OHIO COUNTIES...
AT 1212 PM CDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED FROM ROB ROY TO SUGAR GROVE...MOVING SOUTHEAST AT 30 MPH.
HAIL AT LEAST ONE INCH IN DIAMETER WILL ALSO ACCOMPANY THESE STORMS.
* SEVERE THUNDERSTORMS WILL IMPACT...
MORGANTOWN...
OAK GROVE AND SELECT...
GILSTRAP AND BANOCK...
WOODBURY AND FLENER...
A TREE FELL ON A HOUSE IN HARTFORD AS THESE STORMS MOVED THROUGH. A
TREE WAS ALSO REPORTED DOWN IN ROCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF STORMS WITH DAMAGING WINDS...DESTRUCTIVE
HAIL...AND LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3707 8707 3708 8694 3711 8690 3712 8691
3713 8694 3718 8685 3721 8682 3725 8680
3728 8680 3734 8683 3739 8686 3745 8668
3716 8640 3696 8707
TIME...MOT...LOC 1715Z 309DEG 25KT 3735 8678 3710 8667
WIND...HAIL 60MPH 1.00IN
$$
13291
WWUS53 KLMK 051729
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1229 PM CDT SUN JUN 5 2011
KYC031-141-183-227-051738-
/O.EXP.KLMK.SV.W.0295.000000T0000Z-110605T1730Z/
OHIO KY-BUTLER KY-WARREN KY-LOGAN KY-
1229 PM CDT SUN JUN 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LOGAN AND
SOUTHEASTERN OHIO COUNTIES WILL EXPIRE AT 1230 PM CDT...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF LOGAN AND
OHIO COUNTIES.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
EASTERN BUTLER COUNTY AND MOST OF WARREN COUNTY.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3707 8707 3708 8694 3711 8690 3712 8691
3713 8694 3718 8685 3721 8682 3725 8680
3728 8680 3734 8683 3739 8686 3745 8668
3716 8640 3696 8707
TIME...MOT...LOC 1728Z 309DEG 25KT 3729 8669 3704 8658
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 10:11 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 5, 10:11 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LOUISVILLE KY 1111 AM EDT SUN JUN 5 2011 ...FORECAST UPDATE... EARLY MORNING THUNDERSTORMS THAT DEVELOPED IN WEST-CENTRAL ILLINOIS HAVE PROPAGATED SOUTHEASTWARD TO NEAR KEVV AT THIS HOUR. THESE STORMS ARE PROPAGATING ALONG A HIGH PW AXIS...WHICH SATELLITE TOTAL PRECIPITABLE WATER DEPICTS AS APPROXIMATELY 130 PERCENT OF NORMAL. THIS AXIS STRETCHES SOUTHEAST INTO THE LOUISVILLE METRO AREA. HOWEVER...WITH SOLAR HEATING WE HAVE ALREADY EXPERIENCED THIS MORNING UNDER MOSTLY CLEAR SKIES...EXPECT THESE STORMS TO BECOME MORE SURFACE BASED AND PROPAGATE MORE SOUTH-SOUTHEAST WHERE THE HIGHER SURFACE DEWPOINTS AND MORE NEGATIVE LI/S RESIDE. THIS IS ALSO WHERE LAST NIGHT/S OUTFLOW BOUNDARY FROM CONVECTION ACROSS INDIANA STOPPED. THIS COULD ACT AS AN ADDITIONAL BOUNDARY FOR TRIGGERING NEW CONVECTION /ALONG OUR WESTERN AND SOUTHERN CWA/. IN FACT...CAN ALREADY SEE CU/ISOLATED THUNDERSTORMS DEVELOPING WEST OF KEVV...WHICH IS OUT AHEAD /SOUTH/ OF THE MAIN CLUSTER OF STORMS. THIS FIRST LINE OF STRONGER CONVECTION WILL MOVE JUST SOUTHWEST OF DUBOIS COUNTY AND GET INTO OUR WESTERN CWA WITHIN AN HOUR OR SO. A SECOND LINE OF STORMS IS DEVELOPING IN CENTRAL AND EAST-CENTRAL ILLINOIS AT THIS TIME AS WELL. THIS WILL CONTINUE TO TRACK SOUTHEAST...WHICH SHOULD PUT IT INTO OUR NORTHERN CWA EARLY THIS AFTERNOON. FOR THESE REASONS...HAVE BUMPED UP POPS TO LIKELY CATEGORY ACROSS MUCH OF THE WEST...NORTHWEST...AND NORTHERN PORTIONS OF THE CWA /INCLUDING METRO LOUISVILLE/ THROUGH THE EARLY PART OF THE AFTERNOON. ALSO...ADJUSTED TEMPS DOWN A FEW DEGREES ACROSS THESE AREAS...AS DEBRIS CLOUDS ARE ALREADY ENTERING THESE AREAS. TEMPS COULD EVEN BE COOLER...WILL CONTINUE TO MONITOR THROUGH THE EARLY AFTERNOON. OTHER AREAS EAST AND SOUTH ARE SEEING PLENTY OF SUNSHINE AND SHOULD HEAT UP NICELY...WHICH COULD LEAD TO FURTHER DESTABILIZATION LATER THIS AFTERNOON. UPDATED PRODUCTS HAVE BEEN ISSUED. .SHORT TERM (TODAY AND TONIGHT)... IT APPEARS WE WILL START THE DAY OFF MOSTLY CLEAR AND RELATIVELY STABLE WITH OUTFLOW BOUNDARIES FROM SATURDAY NIGHTS STORMS TO OUR NORTH MOVING SWD THRU MOST/ALL OUR FORECAST AREA AND SENDING DEWPOINTS DOWN INTO THE LOWER/MID 60S. OUR FAR SWRN AREAS MAY STAY WITH DEWPOINTS AROUND 70 BY SUNRISE. SOME RECOVERY WILL TAKE PLACE AS WE HEAT UP SUNDAY WITH CDFNT EXPECTED TO BE POSITIONED FROM CENTRAL/SOUTHERN INDIANA ESE INTO NERN KY NEAR THE OHIO RIVER. FRONT SHOULD SHIFT SEWD INTO CENTRAL KY DURG THE AFTERNOON WITH MID/UPPER NW FLOW AND LIKELY STALL IN SWRN KY LATE TNGT. WITH THIS FORECAST...HAVE THE MOST FAITH IN THE NAM/HRRR/LOCAL WRF WHICH ALL SHOW THE CURRENT CONVECTIVE DEVELOPMENT IN NORTHERN MISSOURI AND MOVEMENT INTO OUR N/NWRN FA BY MIDDAY IN A WEAKENING PHASE...BEFORE STRENGTHENING IT SOMEWHAT DURING THE AFTERNOON. DOUBT INSTABILITY WILL RECOVER TO THE LEVELS OF YESTERDAY...HOWEVER WITH OLD OUTFLOW BOUNDARIES AROUND AS WELL AS THE FRONTAL BNDRY...WILL LEAVE A MENTION OF ISOLATED TO SCATTERED TSTMS IN THE FORECAST...WITH THE GREATEST COVERAGE/INTENSITY IN THE AFTERNOON/EARLY EVENING... ASSOCIATED WITH PEAK HEATING. THE BEST TIME AND PLACE FOR BLOSSOMING STORMS APPEARS TO BE ACROSS OUR ERN COUNTIES IN THE LATE AFTERNOON/EARLY EVENING...WHERE POPS WILL BE THE HIGHEST. EXPECT TEMPS AND DEWPOINTS LOWER THAN YESTERDAY WITH THE POSSIBLE EXCEPTION OF OUR FAR SWRN FORECAST AREA...BUT EVEN THERE...HEAT INDICES SHOULD LEVEL OFF IN THE MID/UPPER 90S. TSTM CHCS SHUD BE ON THE WANE AFTER 00Z MON AS AN INFLUX OF DRIER AIR MOVES NE TO SW ACROSS OUR REGION. TEMPS SHUD SETTLE INTO THE MID/UPPER 60S MOST PLACES. .LONG TERM (MONDAY - SUNDAY)... MONDAY - WEDNESDAY... UPPER LEVEL RIDGE AXIS WILL BEGIN TO SLIDE EAST ON MONDAY... CENTERING ITSELF OVER THE TENNESSEE VALLEY BY TUESDAY AFTERNOON. PORTIONS OF THE CWA EAST OF I 65 WILL BE ON THE PERIPHERY OF THE RIDGE...HOWEVER ENOUGH INHIBITION FROM SUBSIDENCE WITH H5 RIDGE APPEARS TO BE IN PLACE TO LIMIT CONVECTIVE ACTIVITY AND HAVE REMOVED SLIGHT CHANCES FOR A THUNDERSTORM FROM THE GRIDS. IT APPEARS THAT WEAK FRONTAL BOUNDARY THAT WAS GOING TO STALL OUT OVER THE REGION WILL BE WASHED OUT BY THIS TIME SO NO REAL TRIGGER APPEARS TO EXIST OTHER THAN SFC HEATING. CANNOT COMPLETELY RULE OUT A THUNDERSTORM... HOWEVER WEAK CAP AND LACK OF A TRIGGER GIVES ENOUGH CONFIDENCE TO MAKE THE FORECAST DRY. HIGH TEMPERATURES ARE EXPECTED TO BE WARMER THAN SUNDAY WITH THE MERCURY PEAKING IN THE UPPER 80S OVER THE BLUEGRASS TO THE LOWER 90S WEST OF I 65. LOWS ON MONDAY NIGHT WILL RANGE FROM THE MID 60S IN THE BLUE GRASS TO THE UPPER 60S WEST OF I 65. TUESDAY WILL BRING A STRONGER INFLUENCE FROM THE UPPER RIDGE AS IT CENTERS NEAR THE REGION AND H85 TEMPS WARM TO NEAR 20 C. EXPECT LITTLE IN THE WAY OF SKY COVER SO EXPECT OPTIMAL SFC HEATING CONDITIONS. THIS WILL PUT THE MERCURY SOLIDLY IN THE LOW TO MID 90S. COULD EVEN FLIRT WITH SOME 96 AND 97 DEGREE READINGS IN OUR SOUTHWESTERN CWA. WEDNESDAY WILL BRING CONTINUED INFLUENCE FROM THE UPPER RIDGE HOWEVER THE AXIS WILL MAKE ITS WAY EAST OF THE APPALACHIANS BY THIS TIME. EXPECT SLIGHTLY MORE SKY COVER BY WEDNESDAY AS GULF MOISTURE ON THE BACK SIDE OF THE UPPER RIDGE SLIDES INTO THE AREA FROM THE SOUTHWEST. HAVE GONE ONLY SLIGHTLY COOLER WITH HIGHS TO ACCOUNT FOR MORE SKY COVER AS H85 TEMPS AROUND 20 C CONTINUE. EXPECT THE MERCURY AROUND 90 IN THE BLUE GRASS WITH HIGHS UP TO 95 OVER THE WESTERN CWA. PREVIOUS DISCUSSIONS HAD HINTED AT THE LACK OF A TELLING SUBSIDENCE INVERSION ON FORECAST SOUNDINGS WITH UPPER RIDGE IN PLACE. 12Z NAM FORECAST SOUNDINGS NOW SHOW MORE REASONABLE INHIBITION THAT BETTER MATCHES THE ENVIRONMENT/PATTERN WE WILL BE IN. THIS ADDS CONFIDENCE THAT WE WILL STAY DRY THROUGH MID WEEK AND THAT MEDIUM RANGE MODELS ARE JUST NOT PICKING UP ON IT ALL THAT WELL. THURSDAY - SATURDAY... UPPER LEVEL RIDGE WILL BREAK DOWN TOWARD THE END OF THE WEEK AS SHORTWAVE SCOOTS ACROSS THE HUDSON BAY AND ASSOCIATED SURFACE LOW DRAGS A FRONTAL BOUNDARY NEAR THE AREA. THIS BOUNDARY IS EXPECTED TO STALL JUST NORTH OF THE CWA AND WILL BRING A MORE UNSETTLED PATTERN BACK IN THE FORECAST. HAVE CONTINUED THE MAINLY DIURNAL TREND OF ISOLATED TO SCATTERED CONVECTION FROM THURSDAY THROUGH SATURDAY AS FRONTAL BOUNDARY REMAINS STALLED. HAVE KEPT CHANCES FOR PRECIPITATION PRETTY GENERAL FOR NOW DUE TO UNCERTAINTY OF EXACTLY WHERE BOUNDARY WILL SET UP...HOWEVER BEST CHANCES FOR CONVECTIVE ACTIVITY APPEAR TO BE ALONG AND NORTH OF THE I 64 CORRIDOR. EXPECT A SLIGHT COOL DOWN DURING THIS TIME PERIOD AS WELL ALTHOUGH TEMPS SHOULD STAY ABOVE NORMAL AS WE STAY ON THE SOUTH SIDE OF THE BOUNDARY. HIGHS ON THURSDAY WILL RANGE FROM THE UPPER 80S IN THE NORTH CLOSE TO THE FRONT TO AROUND 90 IN SOUTH CENTRAL KENTUCKY. BY SATURDAY...HIGH TEMPS WILL HAVE COOLED TO MID 80S IN THE NORTH TO THE UPPER 80S ACROSS THE SOUTH. && .AVIATION (12Z TAF ISSUANCE)... UPPER LEVEL RIDGE WILL WEAKEN A BIT OVER OUR REGION THROUGH THE PERIOD WITH FLOW BECOMING NORTHWEST. THIS WILL RESULT IN A COLD FRONT MOVING ACROSS THE LOWER OHIO VALLEY TODAY WHICH SHOULD HELP TO GENERATE A FEW SHOWERS AND THUNDERSTORMS. COMPLEX CURRENTLY OVER WEST CENTRAL ILLINOIS IS FORECAST TO SLOWLY DIE OFF...HOWEVER SHOWERS AND A FEW RUMBLES OF THUNDER ARE EXPECTED TO MAKE IT INTO SDF/LEX AROUND NOON. HAVE ADDED VCTS AND CB GROUPS TO ALL TAFS THROUGH THE AFTERNOON AND EVENING HOURS. ALL ACTIVITY SHOULD BE ENDING BY LATE EVENING AS FRONT MOVES THROUGH ALL TAF SITES...POSSIBLY STALLING IN THE BWG VICINITY. AS THE FRONT PASSES SUNDAY AFTERNOON...WINDS WILL SHIFT TO THE NNW FOLLOWED BY AN INFLUX OF DRIER AIR INTO THE LEX AND SDF AREAS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATE.........MJP SHORT TERM.....DK/11 LONG TERM......BJS AVIATION.......BJS
Hazardous weather outlook, Jun 5, 10:32 AM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1132 AM EDT SUN JUN 5 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-061545- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1132 AM EDT SUN JUN 5 2011 /1032 AM CDT SUN JUN 5 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS...A FEW OF WHICH COULD BECOME SEVERE DURING THE AFTERNOON OR EARLY EVENING...WILL FORM ALONG A SLOW MOVING FRONTAL BOUNDARY. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING WINDS...WITH HAIL AND CLOUD TO GROUND LIGHTNING BEING SECONDARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A HOT AND HUMID AIRMASS WILL SETTLE OVER THE OHIO VALLEY TUESDAY AND WEDNESDAY. EXPECT TEMPERATURES TO RANGE FROM THE LOW TO MID 90S...WITH HEAT INDEX VALUES IN THE MID TO UPPER 90S DURING THE AFTERNOON HOURS. USE CAUTION AND REMAIN HYDRATED IF ENGAGED IN OUTDOOR STRENUOUS ACTIVITY DURING THE HEAT OF THE DAY. ALSO...THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY AS ANOTHER FRONTAL BOUNDARY STALLS NEAR THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF DAMAGING WIND OR LARGE HAIL TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE TODAY. DK/BJS/MJP
In the hours before
Special weather statement, Jun 5, 11:08 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1208 PM EDT SUN JUN 5 2011 KYZ026-061-051715- OHIO KY-BUTLER KY- INCLUDING THE CITIES OF...BEAVER DAM...MORGANTOWN 1108 AM CDT SUN JUN 5 2011 ...STRONG TO SEVERE STORMS APPROACHING CENTRAL KENTUCKY FROM THE NORTHWEST... AT 1105 AM CDT A CLUSTER OF STORMS THAT HAS HAD A HISTORY OF VERY HEAVY RAIN...SMALL HAIL...AND STRONG GUSTY WINDS WAS MOVING THROUGH THE EVANSVILLE AND OWENSBORO AREAS...ADVANCING TO THE SOUTHEAST. BETWEEN 11AM AND NOON CDT PEOPLE IN BUTLER AND OHIO COUNTIES CAN EXPECT THESE STORMS TO MOVE IN...WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...AND POSSIBLY SMALL HAIL AND GUSTY WINDS. IF STORMS AFFECT YOUR LOCATION SEEK SHELTER INSIDE AWAY FROM WINDOWS AND AVOID USING LAND LINE PHONES AND ELECTRICAL APPLIANCES. IF OUT ON THE ROAD BE READY FOR REDUCED VISIBILITY AND PONDING OF WATER ON ROADWAYS. 13
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 11:17 AM CDT | Severe Thunderstorm Warning | LMK | Ohio | 43 min |
| Jun 5, 12:25 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 41 min |
| Jun 5, 12:54 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 51 min |
| Jun 5, 1:35 PM CDT | Special Weather Statement | LMK | Monroe | 25 min |
| Jun 5, 1:46 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 20 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.